Thunderstorm Wind, Jones
- When
- June 16, 10:21 PM CST
- Where
- Jones County, 1.35 mi WSW of Stamford
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.940, -99.800
A cluster of thunderstorms developed ahead of a surface cold front located along the Red River. Tree limbs were reported blown down just south of Rotan, as well as a 68 mph wind gust measured at Stamford.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A cluster of thunderstorms developed ahead of a surface cold front located along the Red River. Tree limbs were reported blown down just south of Rotan, as well as a 68 mph wind gust measured at Stamford.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 16, 8:30 PM CST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 930 PM CDT MON JUN 16 2008 .UPDATE... MUCH LIKE THE LAST FEW NIGHTS...STORM INTENSITY DROPPING OFF AS WE APPROACH 03Z. HOWEVER...THERE IS AT LEAST MORE OF THEM OUT THERE TO TALK ABOUT THIS EVENING...WITH MORE ACTIVITY RECENTLY POPPING UP JUST TO THE NORTHWEST. HAVE BOOSTED POPS UP SOME MORE FOR THE NORTHWEST HALF OF THE AREA...AS DECENT SOUTHEAST SURFACE FLOW AND A LOW LEVEL JET OF 30 TO 40 KNOT SUSTAINING THE CONVECTION AS IT MOVES THIS DIRECTION. && .PREV DISCUSSION... /ISSUED 723 PM CDT MON JUN 16 2008/ UPDATE... FRONT...REINFORCED BY CONVECTION NORTH OF THE BOUNDARY....CONTINUES TO PUSH SOUTH ACROSS THE RED RIVER TO NORTH OF LUBBOCK AT 00Z. GIVEN THE PUSH THIS EVENING...WILL ASSUME THAT THE BOUNDARY WILL MAKE IT INTO THE NORTHERN BIG COUNTRY 02Z- 04Z...INTO AN AIR MASS THAT WILL STILL BE RELATIVELY UNSTABLE. HAVE UPDATED FORECASTS TO ACCOUNT FOR THE SEVERE THUNDERSTORM WATCH FOR HASKELL AND THROCKMORTON...AND BUMPED UP POPS A TAD AS WELL. PREV DISCUSSION... /ISSUED 637 PM CDT MON JUN 16 2008/ AVIATION... VFR NEXT 24 HOURS. MAY SEE SOME HIGH CLOUDINESS THIS EVENING AS THUNDERSTORMS IN THE SOUTH PLAINS SEND HIGH CLOUDS INTO THE REGION IN NW FLOW ALOFT. STORMS THEMSELVES SHOULD REMAIN NORTHWEST OF KABI. A LITTLE BETTER CHANCE OF THUNDERSTORMS LATE TUESDAY NIGHT...BUT TOO EARLY FOR MENTION IN THIS TAF ISSUANCE. PREV DISCUSSION... /ISSUED 253 PM CDT MON JUN 16 2008/ SHORT TERM... ANOTHER HOT DAY ACROSS WEST CENTRAL TEXAS AS AN UPPER LEVEL RIDGE CONTINUES TO INFLUENCE THE REGION. A WEAK COLD FRONT HAS STALLED ACROSS THE PANHANDLE AND WILL BE A FOCUS FOR THUNDERSTORMS THIS AFTERNOON AND EVENING AS A SHORTWAVE MOVES THROUGH. THE MODELS HAVE THESE STORMS FORMING A THUNDERSTORM COMPLEX AND THIS MAY BRING A SLIGHT CHANCE FOR THUNDERSTORMS OVERNIGHT ACROSS THE NORTHERN BIG COUNTY...BUT MAJORITY OF THE STORMS WILL REMAIN TO THE NORTH OF WEST CENTRAL TEXAS AS HAS BEEN THE CASE THE PAST FEW DAYS. LONG TERM... THE MODELS HAVE ANOTHER THUNDERSTORM COMPLEX DEVELOPING TUESDAY EVENING ACROSS THE PANHANDLE AND MOVING SOUTHEAST INTO WEST CENTRAL TEXAS...THE MODELS DO DIFFER ON HOW FAR SOUTH IT WILL TRAVEL...THE NAM HAS IT DISSIPATING NORTHWEST OF OUR FORECAST AREA...WHILE THE GFS HAS IT TRANSVERSING ACROSS WEST CENTRAL TEXAS DURING THE OVERNIGHT HOURS...WITH THE RIDGE SLIGHTLY SHIFTING TO THE WEST...AM NOT CONVINCED THAT THE CAP WILL WEAKEN ENOUGH FOR THE COMPLEX TO SURVIVE LONG ACROSS WEST CENTRAL TEXAS...SO LOWERED POPS SLIGHTLY BUT STILL HAVE CHANCE ACROSS THE BIG COUNTRY AND 20S TO 30S ACROSS THE CONCHO VALLEY AND HEARTLAND. SLIGHTLY COOLER TEMPERATURES ARE EXPECTED WEDNESDAY AS A BOUNDARY MOVES SOUTH INTO THE CONCHO VALLEY AND HEARTLAND BEFORE STALLING. THE GFS AND THE ECMWF BOTH HAVE ANOTHER COMPLEX OF THUNDERSTORMS MOVING SOUTHEASTWARD FROM THE PANHANDLE/OK REGION INTO NORTH TEXAS WEDNESDAY EVENING/OVERNIGHT...FOR NOW HAVE INCREASED POPS ACROSS THE NORTHERN BIG COUNTRY INTO THE SLIGHT CATEGORY. THE MODELS HAVE THE UPPER LEVEL RIDGE BUILDING BACK ACROSS THE REGION THIS UPCOMING WEEKEND WITH TEMPERATURES RETURNING BACK TO AROUND THE 100 DEGREE MARK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 74 95 72 95 / 30 10 40 10 SAN ANGELO 76 100 73 97 / 10 10 20 10 JUNCTION 76 99 72 95 / 0 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 246 PM CDT MON JUN 16 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-172000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 246 PM CDT MON JUN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS MAY MOVE INTO THE BIG COUNTRY LATER THIS AFTERNOON OR EVENING FROM THE NORTHWEST. IF SO...A FEW MAY EXCEED SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS NORTHWEST FLOW ALOFT CONTINUES OVER TEXAS...THUNDERSTORMS MAY DEVELOP TUESDAY AFTERNOON AND EVENING ACROSS MOST OF WEST CENTRAL TEXAS. ALSO...EXPECT A WEAK SURFACE COLD FRONT TO PUSH INTO THE NORTHERN BIG COUNTRY TUESDAY EVENING. IF THUNDERSTORMS DEVELOP ALONG THIS FRONT...SOME MAY EXCEED SEVERE LIMITS. AGAIN...THE MAIN THREATS FOR TUESDAY NIGHT ACROSS THE NORTHERN BIG COUNTRY WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WE MAY NEED SPOTTERS ACROSS THE BIG COUNTRY TUESDAY AFTERNOON AND EVENING. 23/HUBER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 928 PM CDT MON JUN 16 2008 TXZ099-170315- THROCKMORTON TX- 928 PM CDT MON JUN 16 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT FOR THROCKMORTON COUNTY... AT 927 PM CDT...STRONG THUNDERSTORM OUTFLOW WINDS OF 50 MPH FROM A WEAKENING THUNDERSTORM IN BAYLOR COUNTY WERE 15 MILES NORTH OF THROCKMORTON...MOVING SOUTH AT 25 MPH. * THE STRONG WINDS WILL BE NEAR... ELBERT BY 955 PM CDT THROCKMORTON BY 1005 PM CDT 04
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1012 PM CDT MON JUN 16 2008 TXZ098-170415- HASKELL TX- 1012 PM CDT MON JUN 16 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CDT FOR HASKELL COUNTY... AT 1010 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES WEST OF OBRIEN...OR ABOUT 20 MILES NORTHWEST OF HASKELL...MOVING SOUTH AT 20 MPH. THIS STORM WILL MOVE SOUTH ALONG THE WESTERN HASKELL COUNTY LINE. * THE STRONG THUNDERSTORM WILL BE NEAR... ROCHESTER BY 1025 PM CDT RULE BY 1050 PM CDT SAGERTON BY 1115 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. 04
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1015 PM CDT MON JUN 16 2008 TXZ049-170415- FISHER TX- 1015 PM CDT MON JUN 16 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CDT FOR FISHER COUNTY... AT 1014 PM CDT...A BAND OF SHOWERS AND THUNDERSTORMS ENTERING NORTHWEST FISHER COUNTY WILL MOVE SOUTH AT 20 MPH THROUGH MIDNIGHT. STRONG GUSTY NORTH WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THE STORMS. * STRONG WINDS ARE POSSIBLE NEAR... ROTAN BY 1025 PM CDT ROBY BY 1035 PM CDT RAINFALL AMOUNTS WILL GENERALLY BE 1/4 INCH OR LESS. 04
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1116 PM CDT MON JUN 16 2008 TXZ098-170445- HASKELL TX- 1116 PM CDT MON JUN 16 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT FOR HASKELL COUNTY... AT 1114 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES SOUTHWEST OF HASKELL TO LAKE STAMFORD...MOVING SOUTH AT 25 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... SOUTHERN HASKELL COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR WEST CENTRAL TEXAS.
The Dyess AFB radar (KDYX), 68 km away, was scanning. The volume nearest the first event began at 04:22 UTC.
2 thunderstorm wind. Local standard time, as filed.
Fisher County Emergency Manager reported tree limbs down and roof damage in the town of Rotan.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117017, 117020.